Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 33, NWS New Orleans, LA

March 29, 2011Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 29, 2011, 6:12 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 29, 2011, 6:12 PM CDT (23:12 UTC)
Expired
Mar 29, 2011, 7:15 PM CDT
In force
63 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Pike County, MS, Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Mar 29, 6:20 PM CDTHAIL 18 E Magnolia, MS
Mar 29, 6:20 PM CDTHAIL 18 Se Magnolia, MS
Mar 29, 6:38 PM CDTHAIL 0.75Magnolia, MS
Mar 29, 6:41 PM CDTHAIL 1.757 Nnw Tylertown, MSWALTHALL COUNTY EMERGENCY MANAGER REPORTED GOLF BALL SIZED HAIL IN THE DINAN COMMUNITY.
Mar 29, 6:48 PM CDTHAIL 212 Nnw Tylertown, MSLEMON TO HEN EGG SIZE HAIL REPORTED SOUTH OF JAYESS OR JUST EAST OF ENON NEAR HIGHWAY 583.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 29, 3:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WUUS54 KLIX 292312
SVRLIX
MSC113-147-300015-
/O.NEW.KLIX.SV.W.0033.110329T2312Z-110330T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
612 PM CDT TUE MAR 29 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHERN MISSISSIPPI...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 715 PM CDT

* AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF OSYKA...OR 16 MILES SOUTHEAST OF MCCOMB...AND MOVING
  NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MAGNOLIA...TYLERTOWN AND SALEM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3134 9007 3135 9004 3134 9003 3125 9003
      3101 9010 3100 9053 3135 9039 3136 9009
TIME...MOT...LOC 2313Z 208DEG 30KT 3105 9034

$$

CAB
3 follow-up statements
733 
WWUS54 KLIX 292337
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 PM CDT TUE MAR 29 2011

MSC113-147-300015-
/O.CON.KLIX.SV.W.0033.000000T0000Z-110330T0015Z/
PIKE MS-WALTHALL MS-
637 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WALTHALL AND PIKE COUNTIES...

AT 634 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED 7 
MILES NORTHWEST OF TYLERTOWN...OR 14 MILES EAST OF MCCOMB...MOVING 
NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALEM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN PROGRESS WITH 
THIS STORM. LARGER HAIL IS LIKELY AS IT CROSSED OVER HIGHWAY 98 EAST 
AND AS IT APPROACHES STATE HIGHWAY 583. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3134 9007 3135 9004 3134 9003 3125 9003
      3101 9010 3100 9053 3135 9039 3136 9009
TIME...MOT...LOC 2335Z 211DEG 28KT 3119 9024

$$

CAB
764 
WWUS54 KLIX 292349
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
649 PM CDT TUE MAR 29 2011

MSC113-292358-
/O.CAN.KLIX.SV.W.0033.000000T0000Z-110330T0015Z/
PIKE MS-
649 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3134 9007 3135 9004 3133 9003 3125 9003
      3101 9010 3101 9025 3135 9026 3136 9009
TIME...MOT...LOC 2348Z 220DEG 32KT 3126 9012

$$

MSC147-300015-
/O.CON.KLIX.SV.W.0033.000000T0000Z-110330T0015Z/
WALTHALL MS-
649 PM CDT TUE MAR 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WALTHALL COUNTY...

AT 644 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS
STORM WAS LOCATED NEAR SALEM...OR 19 MILES EAST OF MCCOMB...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN DINAN OR 
ABOUT 7 MILES NORTH-NORTHWEST OF TYLERTOWN WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3134 9007 3135 9004 3133 9003 3125 9003
      3101 9010 3101 9025 3135 9026 3136 9009
TIME...MOT...LOC 2348Z 220DEG 32KT 3126 9012

$$

CAB
707 
WWUS54 KLIX 300010
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
710 PM CDT TUE MAR 29 2011

MSC147-300019-
/O.EXP.KLIX.SV.W.0033.000000T0000Z-110330T0015Z/
WALTHALL MS-
710 PM CDT TUE MAR 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR WALTHALL COUNTY WILL EXPIRE AT
715 PM CDT...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF WALTHALL 
COUNTY. IT HAS HAD A HISTORY OF GOLF BALL SIZE HAIL AND IF YOU 
RECEIVED ANY HAIL FROM THIS STORM PLEASE CONTACT YOU LOCAL LAW 
ENFORCEMENT OR YOU CAN CALL US AT THE NATIONAL WEATHER SERVICE AT 
985-649-0429 EXTENSION 4 WITH ANY SEVERE WEATHER REPORTS YOU MAY 
HAVE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3134 9007 3135 9004 3133 9003 3125 9003
      3101 9010 3101 9025 3135 9026 3136 9009
TIME...MOT...LOC 0009Z 209DEG 28KT 3140 9005

$$

CAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:50 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Mar 29, 3:50 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT TUE MAR 29 2011

.SHORT TERM...
SURFACE ANALYSIS SHOWS A STALLED/DEVELOPING WARM FRONT DRAPED
ACROSS THE AREA FROM NEAR SLIDELL TO NORTH OF HAMMOND AND THEN BACK
SOUTHWEST THROUGH BTR. INCREASING SERLY WINDS HAVE BEEN PUMPING IN
ABUNDANT MOISTURE INTO THE CWA. DEWPOINTS HAVE SURGED INTO THE UPPER
60S TO LOWER 70S. RELATIVELY LESS CLOUD COVER IS LEADING TO INCREASE
SURFACE BASED HEATING WHICH SHOULD HELP TO CONTINUE WEAKENING THE
WHAT CAP IS IN PLACE. LATEST RADAR LOOP SHOWS CONVECTION JUST
BEGINNING TO FIRE OFF FROM AROUND LFT TO BTR WHICH APPEARS TO BE
FOCUSED OVER THE FRONTAL BOUNDARY. SEEING THIS GIVES FAIRLY HIGH
CONFIDENCE IN WRF SOLUTION FOR THE NEXT SEVERAL HOURS. IT HAD
CONVECTION INITIATING NOW BUT A LITTLE FURTHER NORTHEAST OF CURRENT.
AS THE CURRENT AIRMASS IN PLACE CONTINUES TO DESTABILIZE THIS
AFTN...EXPECT THE ACTIVITY TO BECOME MORE ROBUST. ENHANCED SHEAR
COMBINED WITH MUCAPE VALUES INCREASING LEAD TO THE POTENTIAL FOR
SEVERE WEATHER. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
THERE IS ENOUGH TURNING...ESP ON THE BOUNDARY FOR TORNADOES.
SO...TORNADO WATCH HAS BEEN ISSUED FOR ALL THE AREA UNTIL 10 PM.
WRF INDICATES LATER TONIGHT A MCS FEATURE WILL DEVELOP AND TRACK
ACROSS THE CWA. TIMING FROM WEST TO EAST ACROSS THE CWA LOOKS TO
BE FROM JUST AFTER MIDNIGHT THROUGH AROUND SUNRISE. THERE COULD BE
EMBEDDED BOWING FEATURES AND BOOKEND VORTICIES AS THIS CLUSTER
MOVES THROUGH. BESIDES THESE THREATS...QUITE A BIT OF RAINFALL IS
EXPECTED BUT NO REAL CHANGES FROM PREVIOUS FORECASTS.WIDESPREAD 2
TO 3 INCHES WITH LOCALLY 4-5. B/C OF DRYNESS LATELY...STILL NEED
MUCH MORE TO JUSTIFY A FLOOD WATCH.

.LONG TERM...
AFTER THE INITIAL FRONT MOVES THROUGH TOMORROW MORNING...WILL HAVE A
LULL IN SHOWER ACTIVITY. A SECONDARY UPPER TROUGH WILL PIVOT ACROSS
THE DEEP SOUTH WED NIGHT. THIS WILL PROMOTE ADDITIONAL SHOWERS AND
MAYBE AN ISOLATED THUNDERSTORM OR 2. SEVERE POTENTIAL LOOKS TO BE
MUCH LOWER. SLIGHTLY COOLER AND MUCH DRIER NORTHWESTERLY FLOW FROM
THEN THROUGH THE WEEKEND. NEXT CHANCE OF RAIN EARLY TO MID NEXT
WEEK.

MEFFER
&&

.AVIATION...
MVFR TO IFR CEILINGS HAVE BEEN VERY STUBBORN THIS AFTERNOON. ALSO
SEEING A FEW SHOWERS DEVELOP OUT AROUND THE ATCHAFALAYA RIVER. WARM
FRONT APPEARS TO BE NORTH OF ALL TERMINALS EXCEPT KMCB. WHILE
TERMINALS COULD TEMPORARILY SEE CEILINGS IMPROVE TO VFR...ALL SITES
SHOULD RETURN TO MVFR DURING THE EVENING. WILL CARRY 4 HOUR TEMPO
GROUPS TO COVER CONVECTIVE LINE EXPECTED TO DEVELOP AFTER 05Z. TEMPO
CONDITIONS WILL INCLUDE IFR CIGS...VSBYS AND GUSTS TO 30 KTS. DO NOT
EXPECT WIDESPREAD VFR CONDITIONS UNTIL AFTER 18Z WEDNESDAY...AT
SOONEST. 35

&&

.MARINE...
...UPDATED SHORT TERM BUT MUCH OF PREVIOUS DISCUSSION...
INCREASING SOUTHERLY FLOW IS TAKING PLACE AS A DEEPENING SURFACE LOW
IS FORMING OVER THE REGION. WINDS HAVE INCREASED INTO EXERCISE
CAUTION RANGE ALMOST TO ADVISORY CRITERIA. THESE STRONG WINDS HAVE
BROUGHT SEAS UP INTO THE 3 TO 5 FOOT RANGE IN THE OUTER WATERS. THE
WINDS WILL TURN TO THE NORTHWEST TOMORROW EVENING OVER THE COASTAL
WATERS AS COLD FRONT SWEEPS THROUGH. THERE MAY BE A BRIEF PERIOD OF
LIGHTER WINDS AS THE FRONT MOVES THROUGH...BUT STRONG CONVECTION IS
ALSO EXPECTED. THIS STRONG CONVECTION WILL LIKELY PRODUCE
STRONG WINDS FOR A BRIEF PERIOD OF TIME. AS THE MAIN UPPER LEVEL
TROUGH AXIS SWINGS THROUGH THE REGION...A PERIOD OF INCREASED WINDS
IS EXPECTED TO DEVELOP ON THURSDAY. THERE MAY BE A BRIEF WINDOW OF
SCA CONDITIONS AS STRONG BOUNDARY LAYER WINDS MIX DOWN TO THE
SURFACE DUE TO INCREASED COLD AIR ADVECTION LEADING TO INCREASED
MIXING OVER THE GULF WATERS. THESE WINDS WILL QUICKLY DIE THURSDAY
NIGHT AS HIGH PRESSURE BEGINS TO BUILD INTO THE REGION.
OVERALL...WINDS WILL TURN MORE WESTERLY AND WEAKEN TO AROUND 10
KNOTS. HOWEVER...A SECONDARY UPPER LEVEL IMPULSE COULD LEAD TO
ANOTHER PERIOD OF STRONGER WINDS OVER THE EASTERN WATERS ON FRIDAY.
WINDS MAY RISE BACK INTO EXERCISE CAUTION RANGE...AND SEAS OF 4 TO 5
FEET WILL CONTINUE TO BE POSSIBLE. AS ANOTHER SURFACE RIDGE OF HIGH
PRESSURE BUILDS OVER THE AREA FRIDAY NIGHT...WINDS WILL ONCE AGAIN
WEAKEN TO 10 TO 15 KNOTS. UNFORTUNATELY...THESE LIGHTER WINDS LOOK
TO BE SHORT-LIVED...AS INCREASING GRADIENT FLOW IS ONCE AGAIN
EXPECTED FOR THE WEEKEND. THIS INCREASED ONSHORE FLOW IN ADVANCE OF
ANOTHER DEVELOPING LOW PRESSURE SYSTEM SHOULD PRODUCE EXERCISE
CAUTION CONDITIONS FOR THE UPCOMING WEEKEND. 32/MEFFER

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  61  69  50  69 / 100  50  30  10
BTR  64  72  52  72 /  90  50  30  10
ASD  67  76  54  72 /  90  70  40  10
MSY  68  76  58  72 /  90  60  40  10
GPT  68  76  56  73 /  90  70  40  10
PQL  67  79  57  73 /  90  80  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 29, 11:41 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 AM CDT TUE MAR 29 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-301645-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1141 AM CDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY
THIS EVENING...MAINLY OVER SOUTH MISSISSIPPI...AND OVER SOUTHEAST
LOUISIANA ALONG AND NORTH OF INTERSTATE 12. LARGE HAIL MAY BE
POSSIBLE WITH THE STRONGEST STORMS. MORE NUMEROUS THUNDERSTORMS
ARE EXPECTED AHEAD OF A COLD FRONT AS IT MOVES THROUGH THE AREA
AFTER MIDNIGHT TONIGHT. DAMAGING WINDS WILL BE POSSIBLE WITH THE
STRONGEST STORMS OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE
OUTLOOK AREA.

THERE WILL ALSO BE THE POTENTIAL FOR HEAVY RAINFALL...WITH MOST
AREAS EXPECTED TO RECEIVE 2 TO 3 INCHES OF RAIN FROM LATE TODAY
THROUGH WEDNESDAY MORNING. LOCAL AMOUNTS OF 4 TO 5 INCHES WILL BE
POSSIBLE IN AREAS THAT SEE REPEAT THUNDERSTORMS. GIVEN THE DRY
CONDITIONS OVER THE LAST TWO AND A HALF WEEKS...FLASH FLOODING IS
NOT EXPECTED TO BE A MAJOR CONCERN...HOWEVER...LOCALIZED FLOODING
IS POSSIBLE WHERE THE HEAVIEST RAINFALL AMOUNTS OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG TO SEVERE THUNDERSTORMS MAY OCCUR NEAR THE COAST
EARLY WEDNESDAY MORNING BEFORE THE COLD FRONT PUSHES THE
THUNDERSTORMS OFFSHORE. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING
A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT.

BREEZY CONDITIONS IN THE WAKE OF THE COLD FRONT MAY CAUSE
HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL
WATERS ON THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING THROUGH
WEDNESDAY MORNING.

In the hours before

Special weather statement, Mar 29, 5:21 PM CDT, 51 minutes before
LAZ038-039-292315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
521 PM CDT TUE MAR 29 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WASHINGTON PARISH...TANGIPAHOA PARISH...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES EAST OF AMITE...MOVING
NORTHEAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WILMER...FRANKLINTON AND ANGIE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Mar 29, 5:27 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
527 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          RESERVE                 30.08N 90.56W
03/29/2011                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            FUNNEL CLOUD SEEN. POWER POLES SNAPPED NEAR GARYVILLE AND
            RESERVE.

&&

KGRAHAM
Local storm report, Mar 29, 5:42 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
542 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             AMITE                   30.73N 90.51W
03/29/2011  E1.75 INCH       TANGIPAHOA         LA   BROADCAST MEDIA

&&
Special weather statement, Mar 29, 5:57 PM CDT, 15 minutes before
LAZ036-037-MSZ069-300000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
557 PM CDT TUE MAR 29 2011

...STRONG THUNDERSTORM MOVING NORTH AFFECTING EAST FELICIANA
PARISH...ST. HELENA PARISH...AMITE COUNTY...

AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF GREENSBURG...OR ABOUT OVER
DARLINGTON...MOVING NORTH AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
EASLEYVILLE...GILLSBERG AND LIBERTY

THIS STORM HAS WEAKENED AND NOW APPEARS TO BE BELOW SEVERE LIMITS.
WILL NEED TO WATCH CLOSELY TO SEE IF IT RE-INTENSIFIES.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

CAB
Local storm report, Mar 29, 6:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
603 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             LAPLACE                 30.07N 90.47W
03/29/2011  E0.88 INCH       ST. JOHN THE BAPTI LA   NWS EMPLOYEE

&&
Local storm report, Mar 29, 6:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
607 PM CDT TUE MAR 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             LAPLACE                 30.07N 90.47W
03/29/2011  E1.00 INCH       ST. JOHN THE BAPTI LA   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED MAINLY SMALL HAIL WITH A FEW STONES
            UP TO ONE INCH IN DIAMETER.

&&

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.